Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes raised liver enzymes? - Online Doctor Chats

Date : 06-Apr-2014
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:Hello, having been regularly exceeding paracetamol and codiene doses for the last six months (i have been abusing co-codamol), my LFT was checked to see if any damage has occurred. GGT came back raised (150 i think), all other LFTs normal (as did ALP). I am not overweight, eat healthy, I do not drink to excess but do drink. In your opinion, Is the most likely cause for the deranged result due to alcohol or the medication i have been taking?

Thanking you in anticipation,

P (from UK)
Doctor:
Let me read your query for few minutes to be able to have a good discussion here.
Doctor:The reason for deranged liver enzymes in your case is most likely is due to abuse of Co-comedol
Doctor:Hello
Doctor:are you there?
Doctor:Hi, are you there?
User:i am assuming the paracetamol has a part to play in the result, does codiene tribute to the levels as i am titrating codiene doses to feel normal?
Doctor:Not codiene but paracetamol, yes
Doctor:Codiene is very well tolerated by the liver
Doctor:is there anything else that I can help you with?
User:Thanks, i am a medical professional in the UK (more ortho than gen med). I am also in the military. I am having massive side effects from stopping what i have been taking. Taking codiene in small doses, loperimide, and night sedation, i am still feeling the symptoms of cold XXXXXXX Is there anything else i can do. I think alcohol would help massively, is this a bad idea? I am due another blood test in two weeks
Doctor:Alcohol is a very bad idea
Doctor:You can take methadone therapy
User:i cant do that
Doctor:methadone is a synthetic opioid, helps in getting over the withdrawal symptoms
Doctor:why not?
User:prescription protocols in the military
Doctor:And if you want methdone therapy, you have to go to a de-addiction center
Doctor:Hmmmm
Doctor:then you are left with no choice but to suffer the withdrawal symptoms
Doctor:is there anything else?
User:No, thank you for your help. Our correspondence isn't going on the website is it?
Doctor:No
Doctor:this will only be visible to you
Doctor:and me
User:thanks again, signing off now
Doctor:no one else can see this conversation
Doctor:sure
Doctor:take care
Doctor:bye
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor